On the sum minimization version of the online bin covering problemI

János Csirik, Leah Epstein, Csanád Imreh, Asaf Levin

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Given a set of m identical bins of size 1, the online input consists of a (potentially infinite) stream of items in (0; 1]. Each item is to be assigned to a bin upon arrival. The goal is to cover all bins, that is, to reach a situation where a total size of items of at least 1 is assigned to each bin. The cost of an algorithm is the sum of all used items at the moment when the goal is first fulfilled. We consider three variants of the problem, the online problem, where there is no restriction of the input items, and the two semi-online models, where the items arrive sorted by size, that is, either by non-decreasing size or by non-increasing size. The offline problem is considered as well.

Original languageEnglish
Pages (from-to)1381-1393
Number of pages13
JournalDiscrete Applied Mathematics
Volume158
Issue number13
DOIs
Publication statusPublished - Jul 6 2010

    Fingerprint

Keywords

  • Bin covering
  • Online algorithms

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Cite this